Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2008, 2:06 AM CDT for Benton County, Buchanan County, Delaware County, Iowa. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 2:06 AM CDT (07:06 UTC)
- Expired
- Jun 5, 2008, 3:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:56 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 050707
SVRDVN
IAC011-019-055-050800-
/O.NEW.KDVN.SV.W.0077.080605T0706Z-080605T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 AM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
BUCHANAN COUNTY IN NORTHEAST IOWA...
WEST CENTRAL DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 300 AM CDT.
* AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY 16 MILES
WEST OF GARRISON...OR 22 MILES WEST OF VINTON...AND MOVING
NORTHEAST AT 46 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF GARRISON AROUND 220 AM CDT...
MOUNT AUBURN AND 8 MILES NORTHWEST OF VINTON AROUND 230 AM CDT...
BRANDON AROUND 240 AM CDT...
ROWLEY AROUND 250 AM CDT...
INDEPENDENCE AND QUASQUETON AROUND 255 AM CDT...
WINTHROP AROUND 300 AM CDT...
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 55.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4263 9160 4230 9160 4229 9184 4208 9184
4198 9230 4229 9231 4230 9207 4264 9209
4265 9182
TIME...MOT...LOC 0706Z 230DEG 40KT 4210 9239
$$
NICHOLS2 follow-up statements
000
WWUS53 KDVN 050734
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 AM CDT THU JUN 5 2008
IAC011-019-055-050800-
/O.CON.KDVN.SV.W.0077.000000T0000Z-080605T0800Z/
DELAWARE IA-BUCHANAN IA-BENTON IA-
232 AM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHERN BENTON...BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...
AT 229 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED APPROXIMATELY NEAR VINTON...MOVING NORTHEAST AT 46 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHENEY...URBANA AND BRANDON AROUND 240 AM CDT...
SPENCERS GROVE AROUND 245 AM CDT...
ROWLEY AROUND 250 AM CDT...
QUASQUETON...CEDAR ROCK STATE PARK AND TROY MILLS WILDLIFE
MANAGEMENT AREA AROUND 255 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OVER 60 MPH.
THE MOST RECENT REPORT WAS A MEASURED 64 MPH WIND AT 225 AM NEAR
VAN HORNE.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR EASTERN IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4263 9160 4230 9160 4229 9184 4208 9184
4198 9230 4229 9231 4230 9207 4264 9209
4265 9182
TIME...MOT...LOC 0732Z 230DEG 40KT 4219 9204
$$
NICHOLS000
WWUS53 KDVN 050756
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 AM CDT THU JUN 5 2008
IAC011-019-055-050805-
/O.EXP.KDVN.SV.W.0077.000000T0000Z-080605T0800Z/
DELAWARE IA-BUCHANAN IA-BENTON IA-
255 AM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENTON...BUCHANAN AND
NORTHWESTERN DELAWARE COUNTIES EXPIRES AT 300 AM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE. THE STORM IS STILL CAPABLE OF VERY HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS OVER 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR EASTERN IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4263 9160 4230 9160 4229 9184 4208 9184
4198 9230 4229 9231 4230 9207 4264 9209
4265 9182
TIME...MOT...LOC 0755Z 230DEG 40KT 4234 9176
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:28 PM CDT, 10 hours 38 minutes earlier.
Area forecast discussion, Jun 4, 3:28 PM CDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT WED JUN 4 2008
.SYNOPSIS...
A WARM FRONT BOUNDARY DRAPED ACROSS THE SOUTHERN AREAS OF THE CWA
THIS AFTERNOON...WHICH HAS BEEN SLOWLY OOZING NORTH TODAY. WE ARE
WATCHING FOR CONVECTION TO DEVELOP ALONG THIS BOUNDARY. SUNSHINE
HAS BEEN ENHANCING THE TEMPERATURES...AND ALSO THE INSTABILITY SOUTH
OF THIS BOUNDARY WITH STILL RELATIVELY COOL CONDITIONS NORTH OF THE
BOUNDARY. ..LE..
&&
.SHORT TERM...TONIGHT AND THURSDAY...
TONIGHT TO BE VERY BUSY...ESPECIALLY FOR AREA WEST OF THE FORECAST
AREA. THIS EVENING WILL BE LOOKING MORE AT MORE SCATTERED CONVECTION
IN THE CWA THAT CAN DEVELOP ALONG OUR BOUNDARY AS IT SLOWLY SHIFTS
NORTH ACROSS THE AREA. THE MAIN FOCUS FOR CONVECTION THIS EVENING
WILL BE OUT IN EASTERN NEBRASKA...BUT THIS WILL MOVE OUR DIRECTION
OVERNIGHT TONIGHT AS THE LOW LEVEL JET SLOWLY TILTS EAST OVERNIGHT.
BY 12Z THURSDAY...THERE WILL BE AN IMPRESSIVE AREA OF CONVERGENCE
WITH A 50KT JET RUNNING FROM OKLAHOMA TO NORTHERN MISSOURI. OUR
IOWA COUNTIES APPEAR TO BE UNDER THE GUN FOR HEAVY RAINFALL WITH
THIS CONVECTION TONIGHT...WITH ILLINOIS AND MISSOURI COUNTIES ALSO
AT RISK IF THE CONVECTION CAN PROPAGATE FAR ENOUGH EAST. WE HAVE
GONE WITH A FLASH FLOOD WATCH FOR TONIGHT...ESPECIALLY WITH MOST
LOCATIONS STILL HAVING WATER STANDING ABOUT AFTER RECENT BOUTS OF
RAINFALL. THURSDAY THE BOUNDARY GETS FAR ENOUGH NORTH AND BRINGS
IN A CAP BY MID MORNING...SO HAVE GONE WITH A NEARLY DRY FORECAST
FOR THURSDAY AND THURSDAY EVENING. WILL BE RATHER WARM WITH
FILTERED SUNSHINE. ..LE..
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
THURSDAY NIGHT AND FRIDAY THE SURFACE LOW MOVES NORTH ALONG THE HIGH
PLAINS...BUT PUSHES A COLD FRONT TOWARDS THE FORECAST AREA. AT THIS
TIME...THE MODELS ARE SHOWING A MORNING FROPA FOR THE CWA...WHICH
COULD REALLY REDUCE THE SEVERE THREAT FOR THE FORECAST AREA. SHOULD
THE FRONT DELAY BY ONLY A FEW HOURS...THE SEVERE THREAT COULD BE FAR
MORE SIGNIFICANT. THIS WILL NEED TO BE WATCHED CAREFULLY. ..LE..
SATURDAY THROUGH NEXT WEDNESDAY...
THIS PERIOD IS FRAUGHT WITH COMPLICATIONS...THE MAIN ONE BEING MAJOR
MODEL DIFFERENCES BETWEEN THE ECMWF...THE GFS...THE UKMET...AND THE
CANADIAN MODELS ESPECIALLY IN THE MONDAY TUESDAY TIME FRAME WITH THE
POSITION OF A TROUGH/RIDGE/TROUGH TRIO OVER THE CENTRAL AND WESTERN
NORTH AMERICA. HAVE USED HPC PRODUCTS PRETTY HEAVILY...AT LEAST IN
PART TO AVOID INCONSISTENCIES WITH NEIGHBORS. THUS...WE ARE LOOKING
AT PRECIPITATION CHANCES SATURDAY THROUGH EARLY TUESDAY...FOCUSING
MAINLY ON THE NORTHERN PORTION OF THE FORECAST AREA. TEMPERATURES
WILL BE VERY WARM...IN THE MID AND UPPER 90S THROUGH THIS PERIOD.
WEDNESDAY THE FRONT RESPONSIBLE FOR THE FOUR DAYS OF PRECIPITATION
CHANCES LOOKS LIKE IT MIGHT MANAGE TO SHIFT NORTH...AND HAVE GONE
DRY AND WARMER FOR NOW. ...LE...
&&
.AVIATION...
IFR CIGS AND SOME VSBYS DUE TO FOG AND HAZE NORTH OF A WARM FRONT
CURRENTLY IMPACTING THE CID...DBQ AND MLI TERMINALS...WILL CONTINUE
TO IMPROVE TO MAINLY MVFR CRITERIA BY 22Z THIS AFTERNOON. THE DBQ
TERMINAL WILL HAVE THE SLOWEST RECOVERY OF IMPROVING CIGS NOT TIL
23-00Z OR SO WITH MIXING EAST-SOUTHEAST LLVL FLOW INCREASING NORTH
OF WARM FRONT. FORCING ON THE BOUNDARY WILL INDUCE SCTRD
THUNDERSTORMS IN THE VCNTY OF BOTH THE BRL AND MLI SITES FROM
23Z-03Z OR SO...SOME MAY BE STRONG. AS AN EXPECTED STORM COMPLEX
DEVELOPS TO THE WEST ACRS THE NEB/KS/IA/MO QUAD-STATE REGION AND
THEN PROPAGATES ALONG AND NORTH OF THE WARM FRONT/TRYING TO MIGRATE
NORTHWARD ACRS IA AND NW IL/...A MORE WIDESPREAD THREAT FOR MVFR AND
BOUTS OF IFR CONDITIONS WILL IMPACT THE CID...DBQ AND POSSIBLY THE
MLI TERMINALS AFTER 05Z AND INTO THU MORNING. THE BRL TERMINAL MAY
BE SOUTH OF MOST OF THE LATE NIGHT ACTIVITY IN THE WARM SECTOR AND
BATHED IN BREEZY SOUTH WINDS INTO THU AM. ..12..
&&
.HYDROLOGY...
BUSY DAY HYDRO-WISE AGAIN TODAY...WITH NEARLY CONTINUOUS RIVER
FORECAST UPDATES AS WELL AS AN EMERGENCY MANAGER CONFERENCE CALL FOR
LOCATIONS FROM THE MISSISSIPPI RIVER WESTWARD. INITIAL CONCERN...
INCLUDING TONIGHT..IS POTENTIALLY HEAVY RAINFALL TONIGHT ESPECIALLY
NORTH OF U.S. HIGHWAY 30. TONIGHT/S QPF IS MORE CHALLENGING THAN
NORMAL GIVEN THE COMPETING FACTORS. SOME FACTORS SUPPORT HEAVY
RAINFALL WHILE OTHERS SUPPORT LESSER RAINFALL. THE 18Z HPC QPF LOOKS
LIKE A GOOD COMPROMISE...AND WAS USED IN MIDDAY RIVER FORECAST
UPDATES.
THE RESULT ON OUR RIVERS IS GENERALLY HIGHER FORECASTS THAN WHAT WAS
INDICATED YESTERDAY. A COUPLE LOCATIONS CHANGED FLOODING CATEGORY
FROM MINOR TO MODERATE...BUT THE MAJORITY OF LOCATIONS REMAINED
WITHIN THE SAME CATEGORY.
ON THE MISSISSIPPI RIVER...FLOOD WARNINGS HAVE BEEN EXTENDED AS FAR
NORTH AS KEITHSBURG. MOST OF THE FORECAST RISE ON THE MISSISSIPPI
RIVER IS FROM ITS TRIBUTARIES IN EAST CENTRAL AND SOUTHEAST IOWA.
FROM THE QUAD CITY AREA SOUTHWARD...MODERATE WITHIN-BANK RISES ARE
EXPECTED. UPSTREAM OF THE QUAD CITIES...MINOR WITHIN-BANK RISES ARE
EXPECTED.
WE APPEAR TO BE LOCKED INTO A WET PATTERN...HOWEVER...AT LEAST
THROUGH NEXT WEEK. THUS...WE EXPECT ADDITIONAL PERIODS OF HEAVY
RAINFALL THROUGH NEXT WEEK. THIS ADDITIONAL RAINFALL WOULD EITHER
PROLONG THE FLOODING OR RESULT IN ADDITIONAL CRESTS.
..JAZ..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR CLARK-SCOTLAND.
&&
LE/12/JAZHazardous weather outlook, Jun 4, 11:04 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1104 AM CDT WED JUN 4 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1104 AM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN EMERGENCY MANAGER CONFERENCE CALL HAS BEEN SCHEDULED FOR 130 PM TODAY...FOR AREAS ALONG THE MISSISSIPPI RIVER AND WESTWARD. THE TOPIC OF THE CONFERENCE CALL WILL BE AN UPDATE ON THE FLOODING AND SEVERE WEATHER THREATS OVER THE NEXT FEW DAYS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA THROUGH TONIGHT. A STATIONARY FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF INTERSTATE 80 THIS MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE...ESPECIALLY SOUTH OF HIGHWAY 34...WITH PENNY SIZE HAIL AND DAMAGING WIND GUSTS. THE RISK OF SEVERE THUNDERSTORMS WILL SPREAD NORTH THIS AFTERNOON AND OVERNIGHT AS THE STATIONARY FRONT...BEGINS TO MOVE NORTH AS A WARM FRONT. THE PRIMARY SEVERE THREAT WITH THE AFTERNOON AND OVERNIGHT STORMS WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. THE POTENTIAL FOR MORE FLASH FLOODING EXISTS OVER THE AREA THROUGH TONIGHT. HEAVY RAINS OVER THE PAST SEVERAL DAYS HAS RESULTED IN SATURATED SOILS OVER MUCH OF THE AREA. ANY MODERATE TO HEAVY RAINS TODAY AND TONIGHT WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING. A FLASH FLOOD WATCH IN EFFECT WEST OF A DUBUQUE IOWA...MACOMB ILLINOIS LINE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT ROUGHLY NORTH OF A LINE FROM SIGOURNEY...THROUGH CEDAR RAPIDS...TO FREEPORT ILLINOIS. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY THURSDAY FROM HIGHWAY 34 NORTH TO THIS AXIS. DUE TO HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE...THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL WITH ANY THUNDERSTORM. ON FRIDAY...THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HEAVY RAINFALL. THERE IS ALSO A POTENTIAL FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED TORNADOES. WITH THE GROUND SATURATED FROM RECENT HEAVY RAINS...ANY ADDITIONAL HEAVY RAIN THROUGH THE PERIOD MAY LEAD TO FLASH FLOODING. THERE IS A CHANCE FOR THUNDERSTORMS OVER ESPECIALLY THE NORTHWEST HALF OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY SEVERAL EASTERN IOWA TRIBUTARY RIVERS...WITH MINOR FLOODING ALONG THE MISSISSIPPI RIVER FROM GLADSTONE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. DLF/DLS/JAZ
In the hours before
Local storm report, Jun 4, 11:27 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1127 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL PEARL CITY 42.27N 89.83W
06/04/2008 M0.25 INCH STEPHENSON IL TRAINED SPOTTER
ALSO BRIEF HEAVY RAIN.
&&
MIKEZSpecial weather statement, Jun 5, 1:55 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 155 AM CDT THU JUN 5 2008 IAZ040>042-051>053-063-064-050900- BENTON IA-BUCHANAN IA-DELAWARE IA-DUBUQUE IA-IOWA IA-JOHNSON IA- JONES IA-LINN IA- 155 AM CDT THU JUN 5 2008 ...HEAVY RAINFALL...STRONG WINDS EXPECTED BETWEEN 2 AND 4 AM... A BROAD LINE OF STRONG THUNDERSTORMS IS MOVING SLOWLY EAST PRODUCING TORRENTIAL HEAVY RAINS OF OVER TWO INCHES AN HOUR AND WINDS OF 30 TO 40 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. MANY LOCATIONS...ESPECIALLY ALONG HIGHWAY 20 MAY RECEIVE UP TO TWO INCHES OF RAIN CREATING MINOR TO MODERATE FLOODING CONCERNS. INDIVIDUALS SHOULD SECURE LOOSE ITEMS FROM THE STRONG WINDS. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:57 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 46 min |
| Jun 5, 2:18 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 57 min |
| Jun 5, 5:04 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 41 min |
| Jun 5, 5:22 AM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Linn | 3 hr |
| Jun 5, 6:58 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 32 min |
| Jun 5, 9:48 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 16 days |
| Jun 5, 12:50 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 32 days |
| Jun 5, 1:08 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 26 days |
| Jun 5, 2:58 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Jefferson and 5 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.